Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Photo allergic reactions & densensitization
Apr 11, 2004

It appears that my time under the sun lamp and in the sunshine has assisted in sensitizing me to 3 PIs: Norvir, Foravase and Viracept. In addition, I have a problem (break out in a rash) with Amprenavir as I am allergic to Sulfa. My question relates to the possibility of desensitization to the very important medication, Norvir as well as for sulfa so perhaps I will be able to utilize the amprenivir meds in the future. Your thoughts please. Thanx in advance!

Andy

Response from Dr. Henry

That may be tough if the reaction is mostly to UV light and not any form of more systemic symptoms. Persons who develop a systemic reaction (not a skin reaction after UV exposure) to sulfa can oten be desensitized by an escalating dose approach. I am unaware of any way to prevent UV light skin reactions if that is the major manifestation for you. I would discuss with an allergist and your HIV doc. KH



Previous
Night Sweats & Headaches
Next
trunkal obesity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement